Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, Truvada & Serequel
May 7, 2005

I've been taking Sustiva & Truvada for 6 weeks and have been experiencing severe depression. I am concerned about how these drugs are interacting with the other medications I take on a daily basis; resperdal .05 mg, Effexor 300 mg, Ritalin 20 mg 2x daily, Serequel 50mg at night. I am especially concerned about the Serequel which I use to help me sleep. My stomach is upset frequently and overall I feel down and depressed. I think I'm taking too many drugs and should discontinue everything to give the Sustiva & Truvada a chance. Can you give me some feedback about the interactions of these drugs?

Response from Dr. Pierone

There is no question that HIV therapy (Sustiva in particular) can exacerbate depression. I would discuss this issue with your clinician and psychiatrist as soon as possible so that they can put together some recommendations. It does not seem wise to stop the medications for depression, my instinct would be to stop (or modify) the Sustiva and Truvada regimen. This depends on your viral load and CD4 counts prior to initiation of therapy. Hope that this helps.



Previous
Are peptides good?
Next
Is neuropathy a reason to start treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement